MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SOLERA 4.75; SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SOLERA 4.75; SCREWDRIVER
Model Number 5484113
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: first name and last name of initial reporter is unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having fixation proced ure from l4 to s2 for l5/s pseudoarthrosis.It was reported that during the fixation procedure for the initial surgery (plif between two vertebrae) to address pseudoarthrosis caused by a screw fracture, the screw on the left side at l4/5/s was removed.While attem pting to insert a new screw from l4 to s2, the tip of the driver broke.A new driver was used, but the screw did not move, and this driver also broke.The damaged screw was ultimately destroyed using a metal cutter and replaced with a different screw.The overall procedure experienced a delay of less than 60 minutes.No patient symptoms or further complications were reported in relation to the event.The allegation of the screw was, it became not-rotating, hence it was destroyed with metal cutter intentionally.Regarding the initial surgery.It was reported that a screw from another company was used, which fractured and led to pseudoarthrosis.As a result, revision surgery was performed to remove the fractured screw.During this revision surgery, while removing the screw from the other company and replacing it with a medtronic screw, the screwdriver broke.Furthermore, when attempting to insert an additional screw, the screw did not turn, and the new screwdriver also broke.It was also reported that a screw remained attached to the tip of the extractor.
 
Additional Manufacturer Narrative
H3: product analysis of product:5484113, lot:rs20e028 visual and optical examination identified it appears that part of the tip of the instrument has been broken off.The metal deformation gives indication that the failure was the result of overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON SOLERA 4.75
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key22589226
Report Number1030489-2025-02495
Device Sequence Number9128583
Product Code HXX
UDI-Device Identifier00613994591203
UDI-Public(01)00613994591203(11)200615(10)RS20E028
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5484113
Device Catalogue Number5484113
Device Lot NumberRS20E028
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown